Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kankan

Is Stress a major factor in the outbreak of Acne?

Recommended Posts

Hi,

I was wondering if any you guys and gals out there have suffered acne during a time of great depression or else stress?

I have been doing my dissertations for my Uni last few months, and it has been very stressful, such as going to sleep at 6-7am, and getting up after 3pm doing work, around the clock 24/7

I have been getting alot of acne this past week or so, i have been on erythromycin

since 2001- now. and it has worked. i went off it for several months, and it proved fine, but started to flame back up, and i have alot of acne on my face, very visible. like red spots and lumps, it hurts aswel, and also the outbreak of spots on my neck and forehead (where i usually don't get them)

i was wondering if you guys had any similiar experiences?

or the myth of stress causing acne is just BS?

Share this post


Link to post
Share on other sites

I dont think it's a myth at all.I dont get acne when I'm a little depressed.However, If something big happens and I get really stressed,you can bet I'll pay for it a week or so later.

Lack of sleep is also a big one.I have always had irregular sleep.Now I take a nightly supplement of melatonin and I think it may help reduce my breakouts too.

Share this post


Link to post
Share on other sites
I dont think it's a myth at all.I dont get acne when I'm a little depressed.However, If something big happens and I get really stressed,you can bet I'll pay for it a week or so later.

Lack of sleep is also a big one.I have always had irregular sleep.Now I take a nightly supplement of melatonin and I think it may help reduce my breakouts too.

ah, i see. my doctor never mentioned the topic of stress involving acne,

so i just assumed stress was not responsible for my breakouts.

but i have gotten very little sleep lately, and working for several months straight 24/7

do you take other medication aswel?

i have been on erythromycin for 8 years, and just recently switched medication.

i don't know if taking your doctor's reccomended medicine and side supplements is a good thing, or not? something i forgot to ask my GP

Share this post


Link to post
Share on other sites

Hi Kankan,

There was a study, I believe in Stanford University California, about the effect of stress to acne.

The researchers actually wanted to prove that stress does not cause acne but their result proved the other way around: stress does induce acne.

I'm 40yo male and have been suffering adult acne since I took a stressful job almost 10 years ago. For several years I tried every over the counter medication and went to see my doctors with mixed results. My cheeks and nose are scarred with moderate pockmarks and discoloration due to past acne outbreaks.

About 1 year ago, I learned that I would get an outbreak if I get stressed and lack enough sleep (6 hours or less) for a few days in a row.

Since then, if I do have an outbreak, it's usually only 1 huge zit instead of 3-5 huge ones.

My suggestion is to keep your stress under control and try to get enough uninterrupted sleep 7-8 hours everyday. Remember, deep sleep promotes healing of bodily functions.

-orisativa-

Share this post


Link to post
Share on other sites
I dont think it's a myth at all.I dont get acne when I'm a little depressed.However, If something big happens and I get really stressed,you can bet I'll pay for it a week or so later.

Lack of sleep is also a big one.I have always had irregular sleep.Now I take a nightly supplement of melatonin and I think it may help reduce my breakouts too.

ah, i see. my doctor never mentioned the topic of stress involving acne,

so i just assumed stress was not responsible for my breakouts.

but i have gotten very little sleep lately, and working for several months straight 24/7

do you take other medication aswel?

i have been on erythromycin for 8 years, and just recently switched medication.

i don't know if taking your doctor's reccomended medicine and side supplements is a good thing, or not? something i forgot to ask my GP

yes I do take other medication,but it is ok to take melatonin with it.I just have to make sure I take it at least two hours apart from when I take my medication.

Just be sure to read the phamplet throughly,or of you have any questions about taking a supplement with your medication you can ask your doctor or just call the pharmacy and ask them.

I agree with the person who mentioned the study done on stress.There was also a study they did on COLLEGE kids who they found broke out worse around exam times....

Share this post


Link to post
Share on other sites
I think stress does play a roll yes. Stress happens to be a symptom of hormonal imbalance

Stress is not a symptom of hormonal imbalance.

Stress can be caused by many different things.

Just some examples:

-problem with relationship/family

-financial problem

-problem at work

-chronic lack of sleep

-fatigue / exhaustion

Just google "stress hormone" and there are plenty to read.

Share this post


Link to post
Share on other sites
I think stress does play a roll yes. Stress happens to be a symptom of hormonal imbalance

Stress is not a symptom of hormonal imbalance.

But it can cause a hormonal imbalance.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×